Ann Brett

Associate Professor,  College of Arts & Sciences

Contact Information
JWU Faculty Profile Default
As far as the laws of mathematics refer to reality, they are not certain; and as far as they are certain, they do not refer to reality." Albert Einstein


Ann Brett joined Johnson & Wales University in 2012. Prior to coming to Johnson & Wales, she was a mathematics lecturer at the University of Rhode Island. Brett has also worked as an editorial consultant for both Saunders College Publishing and Prentice Hall. At Johnson & Wales, in addition to teaching, she enjoys working with students at the Center for Academic Support and serving on the Arts & Sciences Curriculum Committee and the University Curriculum Committee. Her field of research is difference equations and discrete dynamical systems. Since she has been at Johnson & Wales, Brett has co-authored a number of journal articles and spoken at regional and national meetings of the American Mathematical Society.

Areas of Expertise

  • Difference Equations and Discrete Dynamical Systems
  • Applications to Biology and Physics

Sample Courses

  • MATH2040: Calculus II
  • MATH2043: Ordinary Differential Equations
  • MATH3040: Calculus III
  • ILS4430: Explorations in Symmetry


  • A. Brett and M.R.S. Kulenovic, Basins of Attraction for Two Species Competitive Model with Quadratic Terms and the Singular Allee Effect, Discrete Dynamics in Nature and Society, Volume 2015 (2015), Article ID 847360
  • A. Brett and M.R.S. Kulenovic, Two Species Competitive Model with the Allee Effect, Advances in Difference Equations, 2014:  307 (2014)
  • A. Brett, E. Janowski, and M.R.S. Kulenovic, MRS, Global Asymptotic Stability for Linear Fractional Difference Equation, Journal of Difference Equations, Volume 2014 (2014), Article ID 275312
  • A. Brett, M.R.S. Kulenovic and S. Kalabusic, Global Attractivity Results in Partially Ordered Complete Metric Spaces, Nonlinear Studies, Volume 18, Number 2 (2011), 141-154.
  • A. Brett and M.R.S. Kulenovic, Basins of Attraction of Equilibrium Points of Monotone Difference Equations, Sarajevo Journal of Mathematics, 5(18) (2009), (2), 211-233.
  • A. Brett, E. Camouzis, G. Ladas, and C. Lynd, On the Boundedness Character of a Rational System, Journal of Numerical Mathematics and Stochastics, 1(1) (2009), 1-10.
  • A. Brett, M.R.S. Kulenovic, M. Garic-Demirovic, and M. Nurkanovic, Global Behavior of Two Competitive Rational Systems of Difference Equations in the Plane, Communications on Applied Nonlinear Analysis, 16 (2009), (3), 1-18.
  • A. Brett and M.R.S. Kulenovic, Global Asymptotic Behavior of yn+1 =(p yn + yn-1) / (r + q yn+ yn-1), n=0,1,..., Advances in Difference Equations, 2007: 041541, (2008).

Professional Memberships

  • American Mathematical Society
  • International Society of Difference Equations
  • American Physical Society
  • American Institute of Chemical Engineers